Alert archive / Alabama / Tornado Warnings in 2011
Tornado Warning 53, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 27, 2011, 10:53 AM CDT for Franklin County, Lawrence County, Morgan County, Alabama. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 10:53 AM CDT (15:53 UTC)
- Expired
- Apr 27, 2011, 11:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Franklin County, AL, Lawrence County, AL, Morgan County, AL
The radar
The Columbus AFB radar (KGWX), 112 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 10:53 AM CDT | TSTM WND DMG | 6 E Russellville, AL | NICKEL SIZE HAIL WAS REPORTED. |
| Apr 27, 11:25 AM CDT | TSTM WND DMG | Hatton, AL | TREES DOWN ON HIGHWAY 101 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 8:08 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -359 m²/s²
- 0-3 km storm-relative helicity
- -197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
906
WFUS54 KHUN 271553
TORHUN
ALC059-079-103-271630-
/O.NEW.KHUN.TO.W.0053.110427T1553Z-110427T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1053 AM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
EASTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
CENTRAL LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 1130 AM CDT
* AT 1053 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEWBURG...
OR ABOUT 8 MILES EAST OF RUSSELLVILLE...MOVING EAST AT 60 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
LANDERSVILLE.
WREN.
SPEAKE.
NEEL.
HARTSELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3436 8765 3457 8764 3455 8696 3444 8691
3432 8698
TIME...MOT...LOC 1553Z 273DEG 54KT 3447 8755
$$
KDW2 follow-up statements
045
WWUS54 KHUN 271605
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1105 AM CDT WED APR 27 2011
ALC059-271615-
/O.CAN.KHUN.TO.W.0053.000000T0000Z-110427T1630Z/
FRANKLIN AL-
1105 AM CDT WED APR 27 2011
...THE TORNADO WARNING FOR EASTERN FRANKLIN COUNTY IS CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3437 8753 3455 8753 3455 8696 3444 8691
3432 8698
TIME...MOT...LOC 1605Z 273DEG 54KT 3446 8733
$$
ALC079-103-271630-
/O.CON.KHUN.TO.W.0053.000000T0000Z-110427T1630Z/
MORGAN AL-LAWRENCE AL-
1105 AM CDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR CENTRAL
LAWRENCE AND WESTERN MORGAN COUNTIES...
AT 1105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED ABOUT 8 MILES WEST OF
MOULTON...MOVING EAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WREN...
SPEAKE...DANVILLE...NEEL...BASHAM...MASSEY...FLINT CITY AND
HARTSELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3437 8753 3455 8753 3455 8696 3444 8691
3432 8698
TIME...MOT...LOC 1605Z 273DEG 54KT 3446 8733
$$
KDW463
WWUS54 KHUN 271614
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1114 AM CDT WED APR 27 2011
ALC079-103-271630-
/O.CON.KHUN.TO.W.0053.000000T0000Z-110427T1630Z/
MORGAN AL-LAWRENCE AL-
1114 AM CDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR CENTRAL
LAWRENCE AND WESTERN MORGAN COUNTIES...
AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MOULTON...MOVING
EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPEAKE...NEEL...MASSEY...DANVILLE...BASHAM...HARTSELLE AND FLINT
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3438 8740 3454 8741 3455 8696 3444 8691
3432 8698
TIME...MOT...LOC 1614Z 273DEG 37KT 3445 8729
$$
KDWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 27, 10:19 AM CDT, 34 minutes earlier.
Area forecast discussion, Apr 27, 10:19 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1019 AM CDT WED APR 27 2011
.UPDATE...FOR HYDROLOGY ISSUES
&&
.HYDROLOGY...SIGNIFICANT RIVER FLOOD EVENT POTENTIALLY UNFOLDING
ACROSS THE TN VALLEY TODAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAS
ALREADY FALLEN OVER THE LAST 36 HOURS ACROSS THE NW ALABAMA AND SRN
TN INCLUDING THE IRON CITY AND BIG NANCE BASINS. AMOUNTS SO FAR HAVE
BEEN LESS EAST OF I-65 WITH 1 TO LOCALLY 2 INCHES.
WITH SEVERAL ROUNDS OF ROBUST CONVECTION EXPECTED AHEAD OF THE LATE
EVENING FROPA...RAINFALL TOTALS OF 4 TO 5 INCHES SEEM LIKELY IN THE
IMPACTED BASINS. LATEST GUIDANCE INDICATES THAT MODERATE FLOODING IS
EXPECTED ALONG THE PAINT ROCK AND ELK RIVERS WITH MAJOR FLOODING
ALONG THE BIG NANCE NEAR COURTLAND. IN FACT...THE RIVER STAGE AT
COURTLAND IS FORECAST TO RISE TO 23 FEET BY THURSDAY MORNING. THIS
WOULD BE THE HIGHEST CREST THERE SINCE 1990 AND WOULD CAUSE
SIGNIFICANT IMPACTS IN AND NEAR COURTLAND.
RESIDENTS IN LAUDERDALE COUNTY SHOULD ALSO MONITOR THE PROGRESSION OF
SHOAL CREEK...WITH THE RIVER STAGE FORECAST TO RISE WELL ABOVE FLOOD
STAGE UPSTREAM AT IRON CITY.
&&
.DISCUSSION... /ISSUED 911 AM CDT WED APR 27 2011/
...MESOSCALE DISCUSSION AND UPDATE....
BUSY DAY ALREADY ACROSS THE TENNESSEE VALLEY WITH SIGNIFICANT DAMAGE
REPORTED EARLIER IN SEVERAL COUNTIES FROM OVERNIGHT/EARLY MORNING
QLCS AND HP SUPERCELLS. NEXT ROUNDS OF SCT CONVECTION WITH ELEVATED
HAIL CORES ALREADY TRACKING INTO NW AL. STORMS ACROSS NRN MS HAVE
SHOWN ROTATION...AND STORMS ACROSS NRN AL HAVE STARTED TO EXHIBIT HP
CHARACTERISTICS AS WELL.
LATEST SFC ANALYSIS SHOWS A COMPLEX LOW STRUCTURE FROM CENTRAL
INDIANA SOUTH TO THE ARKLATEX. THE ASSOCIATED COLD FRONT STRETCHES
SOUTH THROUGH EAST TEXAS. CLOSER TO THE HOME...THE EARLY MORNING
CONVECTION HAS LEFT A SMALL OUTFLOW BOUNDARY ACROSS OUR ERN COUNTIES.
WATER VAPOR IMAGERY AND PROFILER DATA SHOWS AN 80KT MID LEVEL JET
STREAK PUNCHING OUT OF THE ARKLATEX THIS MORNING. CONVECTION HAS
BEGUN TO FIRE ALONG THE APEX OF THIS JET STREAK. THIS WILL BE THE
AREA TO MONITOR THROUGH THE AFTN HOURS AS THE JET STREAK AND THE
ASSOCIATE U/L JET MAX PROGRESSES EAST. THE 12Z NAM SHOWS LARGE SCALE
ASCENT IN THE EXIT REGION OF THE H25 JET DURING THE AFTN. THIS WILL
BE COINCIDENT WITH MLCAPES ~2-2.5 KJ/KG AND LOW LEVEL HELICITY VALUES
IN EXCESS OF 600 M2/S2. THE ONLY MITIGATING FACTOR MAY BE RAIN COOLED
LOW LEVEL AIR DUE TO ONGOING CONVECTION...BUT THIS IS UNCERTAIN ATTM.
AM NOT PLANNING MAJOR CHGS TO FCST FOR NOW OTHER THAN TO TWEAK FOR
CURRENT CONDITIONS AND SHORT TERM TRENDS. TEMPS WILL BE HIGHLY
DEPENDANT ON BREAKS BETWEEN CONVECTIVE CLUSTERS...BUT NOT GOING TO
SWEAT THAT RIGHT NOW.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: FRANKLIN TN...LINCOLN...MOORE.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
DISCUSSION...15Hazardous weather outlook, Apr 27, 10:23 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1023 AM CDT WED APR 27 2011 ALZ001>010-016-TNZ076-096-097-280100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1023 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A TORNADO WATCH IS IN EFFECT FOR ALL OF THE TENNESSEE VALLEY UNTIL 200 PM CDT. AS OF 1000 AM...A ROUND OF SEVERE STORMS ALREADY TRACKED THROUGH THE TENNESSEE VALLEY DURING THE OVERNIGHT AND EARLY MORNING HOURS. ANOTHER LINE OF STRONG TO SEVERE THUNDERSTORMS IS CURRENTLY TRACKING INTO THE WESTERN PORTION OF THE AREA. SEVERAL ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY THROUGH THE DAY AND INTO THE EVENING. THE ATMOSPHERE WILL QUICKLY DESTABILIZE THROUGH MIDDAY...CREATING A VOLATILE SITUATION ACROSS THE TENNESSEE VALLEY. THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL INCREASE...ESPECIALLY FROM THE LATE MORNING INTO THE EARLY EVENING. CLUSTERS OF SEVERE STORMS ARE EXPECTED TO FORM AHEAD OF...AND ALONG A STRONG COLD FRONT AND MOVE RAPIDLY ACROSS THE REGION. A POTENTIAL FOR STRONG...LONG TRACK TORNADOES EXISTS...IN ADDITION TO DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. RESIDENTS ACROSS THE TENNESSEE VALLEY ARE URGED TO REMAIN ALERT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THE HEAVY RAINFALL FROM THESE THUNDERSTORMS IS EXPECTED TO INCREASE THE POTENTIAL FOR FLASH FLOODING...WHICH WILL EVENTUALLY EVOLVE INTO A SMALL STREAM AND RIVER FLOODING EVENT OVER THE NEXT FEW DAYS. PLEASE REFER TO THE FLASH FLOOD WATCH FOR FURTHER INFORMATION ON THIS THREAT...AND CONTINUE TO MONITOR RIVER FLOOD WARNINGS AS THEY ARE ISSUED FOR SEVERAL RIVERS AND STREAMS ACROSS THE TENNESSEE VALLEY. ALSO...WINDS OUTSIDE OF THUNDERSTORM ACTIVITY WILL LIKELY REACH ADVISORY CRITERIA...THEREFORE A WIND ADVISORY WILL BE IN EFFECT THROUGH 8 PM WEDNESDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE THIS WEEKEND...AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED FOR MUCH OF TODAY AND THIS EVENING.
In the hours before
Local storm report, Apr 27, 10:00 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1000 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM HAIL 2 SSE ELKWOOD 34.95N 86.71W
04/27/2011 E0.50 INCH MADISON AL EMERGENCY MNGR
DIME SIZE HAIL WAS REPORTED.
&&
KWEBERLocal storm report, Apr 27, 10:01 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1001 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM HAIL HARVEST 34.86N 86.75W
04/27/2011 E0.75 INCH MADISON AL EMERGENCY MNGR
DIME TO PENNY SIZE HAIL WAS REPORTED COVERING THE GROUND.
&&
KWEBERSpecial weather statement, Apr 27, 10:07 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1007 AM CDT WED APR 27 2011
TNZ076-096-097-271600-
FRANKLIN-LINCOLN-MOORE-
1007 AM CDT WED APR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 1100 AM CDT...
AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FLINTVILLE...OR 10 MILES SOUTHEAST OF
FAYETTEVILLE...MOVING NORTHEAST AT 70 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HARMONY...TIMS FORD LAKE.
ESTILL SPRINGS...DECHERD.
WOODS RESERVOIR.
ALTO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY
AFTERNOON FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3536 8602 3533 8599 3533 8597 3530 8592
3526 8589 3524 8589 3501 8638 3515 8652
3537 8625 3536 8623 3535 8620 3537 8616
TIME...MOT...LOC 1508Z 233DEG 61KT 3513 8633
CCCLocal storm report, Apr 27, 10:23 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1023 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL HUNTSVILLE 34.73N 86.59W
04/27/2011 E1.00 INCH MADISON AL AMATEUR RADIO
QUARTER SIZE HAIL WAS REPORTED ON PULASKI PIKE.
&&
KWEBERLocal storm report, Apr 27, 10:39 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1039 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM TSTM WND DMG CHEROKEE 34.76N 87.97W
04/27/2011 COLBERT AL EMERGENCY MNGR
TWO TREES WERE BLOWN DOWN AT CHEROKEE. POSSIBLE TORNADO
DAMAGE.
0420 AM TORNADO 4 WSW OAKLAND 34.82N 87.87W
04/27/2011 LAUDERDALE AL EMERGENCY MNGR
*** 1 INJ *** AN EMA EMPLOYEE WITNESSED A TORNADO AT THE
INTERSECTION OF CR 189 AND CR221. THE EMPLOYEE WAS
INJURED BY BROKEN GLASS IN HIS VEHICLE. DAMAGE TO CHURCH
AND RESIDENCE.
0424 AM TORNADO 4 W OAKLAND 34.83N 87.87W
04/27/2011 LAUDERDALE AL TRAINED SPOTTER
TORNADO CONFIRMED ON THE GROUND NEAR A CHURCH CLOSE TO
THE INTERSECTION OF CR 189 AND CR 62.
0426 AM TSTM WND DMG N FLORENCE 34.80N 87.68W
04/27/2011 LAUDERDALE AL TRAINED SPOTTER
POWER OUTAGES AND A WIND GUST TO 70 MPH WAS REPORTED.
0427 AM TSTM WND DMG 1 SE WATERLOO 34.91N 88.05W
04/27/2011 LAUDERDALE AL EMERGENCY MNGR
TREES AND POWERLINES DOWN.
0430 AM TSTM WND DMG 5 S KILLEN 34.79N 87.53W
04/27/2011 COLBERT AL TRAINED SPOTTER
A TREE AND POWER LINE WERE BLOWN DOWN IN FORD CITY.
0435 AM TSTM WND GST 5 S TUSCUMBIA 34.65N 87.69W
04/27/2011 E70.00 MPH COLBERT AL TRAINED SPOTTER
A WIND GUST TO 70 MPH WAS REPORTED ALONG WITH POWER
OUTAGES.
0450 AM TSTM WND DMG FLORENCE 34.80N 87.68W
04/27/2011 LAUDERDALE AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN IN THE ECM HOSPITAL
AREA.
0455 AM TSTM WND GST 4 SE LEXINGTON 34.93N 87.32W
04/27/2011 E60.00 MPH LAUDERDALE AL TRAINED SPOTTER
A 60 MPH GUST WAS REPORTED
0502 AM TSTM WND DMG N MT HOPE 34.46N 87.48W
04/27/2011 LAWRENCE AL EMERGENCY MNGR
ONE TREE WAS BLOWN DOWN IN THE MOUNT HOPE COMMUNITY.
0515 AM TSTM WND DMG 4 NW FLORENCE 34.83N 87.73W
04/27/2011 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN OVER ROAD.
0521 AM HAIL ATHENS 34.80N 86.97W
04/27/2011 E0.25 INCH LIMESTONE AL TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED.
0538 AM TORNADO N COLDWATER 35.09N 86.73W
04/27/2011 LINCOLN TN EMERGENCY MNGR
NUMEROUS REPORTS OF DAMAGE FROM COLDWATER TO PARK CITY.
NUMEROUS TREES REPORTED DOWN, ROOFS BLOWN OFF HOUSES,
PORCH BLOWN OFF A BOUSE IN THE COLDWATER/TAFT AREA, AND
MOBILE HOMES WERE TURNED OVER ON CARMARGO ROAD. NO
INJURIES AT THIS TIME.
0540 AM TSTM WND DMG 2 ENE ZIP CITY 34.97N 87.63W
04/27/2011 LAUDERDALE AL EMERGENCY MNGR
TREE DOWN ON POWERLINE ON COUNTY ROAD 61 NEAR COUNTY ROAD
8.
0544 AM HAIL 3 NE SPEAKE 34.45N 87.13W
04/27/2011 E0.88 INCH LAWRENCE AL PUBLIC
NICKEL SIZE HAIL WAS REPORTED.
0545 AM TSTM WND DMG CARMARGO 35.08N 86.64W
04/27/2011 LINCOLN TN EMERGENCY MNGR
MOBILE HOME DAMAGE. TREES AND POWERLINES DOWN. TIME
ESTIMATED FROM RADAR. POSSIBLE TORNADO.
0545 AM TSTM WND DMG CARMARGO 35.08N 86.64W
04/27/2011 LINCOLN TN LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0557 AM HAIL DANVILLE 34.41N 87.08W
04/27/2011 E0.50 INCH MORGAN AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED.
0604 AM TSTM WND DMG 3 S CULLMAN 34.14N 86.85W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TREES REPORTED DOWN ON HOMES. POSSIBLE TORNADO DAMAGE.
0610 AM TSTM WND DMG 2 W HANCEVILLE 34.07N 86.79W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AT WALLACE STATE COLLEGE. POSSIBLE
TORNADO DAMAGE.
0611 AM TSTM WND GST 1 SW HANCEVILLE 34.05N 86.78W
04/27/2011 E90.00 MPH CULLMAN AL TRAINED SPOTTER
A 90 MPH GUST WAS REPORTED. POWER WAS OUT AT HIS LOCATION
AS WELL.
0614 AM TSTM WND DMG HANCEVILLE 34.06N 86.76W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TREES WERE BLOWN DOWN.
0617 AM TORNADO WILBURN 33.95N 87.03W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ON A HOUSE AND TRUCK. TWO PEOPLE
WERE TRAPPED IN TRUCK AND HOUSE.
0618 AM TSTM WND DMG HOLLY POND 34.17N 86.62W
04/27/2011 CULLMAN AL PUBLIC
TWO BARNS WERE BLOWN DOWN. POSSIBLE TORNADO DAMAGE.
0618 AM TSTM WND DMG HOLLY POND 34.17N 86.62W
04/27/2011 CULLMAN AL EMERGENCY MNGR
RV CAMPER WAS BLOWN ONTO THE ROAD. POSSIBLE TORNADO
DAMAGE.
0625 AM TSTM WND DMG ARAB 34.32N 86.50W
04/27/2011 MARSHALL AL TRAINED SPOTTER
TREES DOWN ON HOMES ALONG HIGHWAY 231 SOUTH OF ARAB.
POSSIBLE TORNADO.
0630 AM TSTM WND DMG 3 NE ARAB 34.35N 86.45W
04/27/2011 MARSHALL AL EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HIGHWAY 69 BETWEEN ARAB AND
GUNTERSVILLE. POSSIBLE TORNADO.
0630 AM TSTM WND DMG ARAB 34.32N 86.50W
04/27/2011 MARSHALL AL EMERGENCY MNGR
CHICKEN HOUSES WERE DESTROYED. POSSIBLE TORNADO DAMAGE.
0634 AM TSTM WND DMG ARAB 34.32N 86.50W
04/27/2011 MARSHALL AL EMERGENCY MNGR
POWERLINES WERE BLOWN DOWN.
0641 AM TORNADO GUNTERSVILLE 34.36N 86.29W
04/27/2011 MARSHALL AL EMERGENCY MNGR
TRAINED SPOTTERS REPORTED POSSIBLE TORNADO TOUCHDOWN
ALONG HIGHWAY 205 AND 431 JUST SOUTH OF GUNTERSVILLE.
0645 AM TSTM WND DMG 3 NE GUNTERSVILLE 34.39N 86.26W
04/27/2011 MARSHALL AL TRAINED SPOTTER
NUMEROUS TREES WERE BLOWN DOWN. POSSIBLE TORNADO DAMAGE.
SPOTTER HEARD LOUD ROARING SOUND AS DAMAGE OCCURRED.
0650 AM TSTM WND DMG 4 NW CHIGGER HILL 34.44N 86.06W
04/27/2011 DEKALB AL EMERGENCY MNGR
STRUCTURAL DAMAGE ALONG COUNTY ROAD 50 NEAR GROVE OAK.
POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
0654 AM TSTM WND DMG PISGAH 34.68N 85.85W
04/27/2011 JACKSON AL EMERGENCY MNGR
REPORTS OF STUCTURAL DAMAGE...NUMEROUS TREES DOWN...AND
POWERLINES DOWN ALONG A PATH FROM PISGAH TO FLAT ROCK
NEAR CR 120. ONE DEATH OCCURRED IN THE PISGAH AREA.
POSSIBLE TORNADO DAMAGE.
0700 AM TSTM WND DMG LANGSTON 34.54N 86.07W
04/27/2011 JACKSON AL EMERGENCY MNGR
LARGE TREES DOWN ON VEHICLES. TIME ESTIMATED FROM RADAR.
POSSIBLE TORNADO.
0705 AM TSTM WND DMG SECTION 34.58N 85.99W
04/27/2011 JACKSON AL EMERGENCY MNGR
NUMEROUS TREES DOWN BETWEEN SECTION AND MACEDONIA ALONG
HIGHWAY 35. TIME ESTIMATED FROM RADAR.
0736 AM HAIL 2 SSW PHIL CAMPBELL 34.32N 87.72W
04/27/2011 E1.25 INCH FRANKLIN AL TRAINED SPOTTER
UP TO HALF DOLLAR SIZE HAIL WAS REPORTED IN THE BEAR
CREEK AREA.
0836 AM HAIL 2 SW PHIL CAMPBELL 34.33N 87.73W
04/27/2011 E1.50 INCH FRANKLIN AL TRAINED SPOTTER
PING PONG SIZE HAIL WAS REPORTED.
0854 AM HAIL MUSCLE SHOALS 34.74N 87.67W
04/27/2011 E0.50 INCH COLBERT AL EMERGENCY MNGR
ONE HALF INCH HAIL REPORTED.
0900 AM HAIL MT HOPE 34.46N 87.48W
04/27/2011 E0.88 INCH LAWRENCE AL PUBLIC
NICKEL SIZE HAIL REPORTED.
0909 AM HAIL CHALYBEATE SPRINGS 34.57N 87.23W
04/27/2011 E0.50 INCH LAWRENCE AL EMERGENCY MNGR
DIME SIZE HAIL WAS REPORTED.
0930 AM HAIL 5 SSE ATHENS 34.73N 86.93W
04/27/2011 E0.88 INCH LIMESTONE AL TRAINED SPOTTER
NICKEL HAIL COVERING GROUND.
0930 AM HAIL 4 SSW ATHENS 34.75N 87.00W
04/27/2011 E1.00 INCH LIMESTONE AL EMERGENCY MNGR
ONE INCH HAIL WAS REPORTED.
0935 AM HAIL ATHENS 34.80N 86.97W
04/27/2011 E0.25 INCH LIMESTONE AL TRAINED SPOTTER
0936 AM HAIL 3 NE CHEROKEE 34.78N 87.93W
04/27/2011 E0.50 INCH COLBERT AL EMERGENCY MNGR
DIME SIZE HAIL WAS REPORTED
0946 AM HAIL HARVEST 34.86N 86.75W
04/27/2011 E0.75 INCH MADISON AL EMERGENCY MNGR
DIME TO PENNY SIZE HAIL WAS REPORTED COVERING THE GROUND.
0946 AM HAIL N HARVEST 34.86N 86.75W
04/27/2011 E1.00 INCH MADISON AL AMATEUR RADIO
QUARTER SIZE HAIL WAS REPORTED.
0949 AM HAIL 2 SSE ELKWOOD 34.95N 86.71W
04/27/2011 E0.50 INCH MADISON AL EMERGENCY MNGR
DIME SIZE HAIL WAS REPORTED.
0950 AM HAIL 2 ENE HARVEST 34.87N 86.71W
04/27/2011 E1.75 INCH MADISON AL EMERGENCY MNGR
GOLF BALL SIZE HAIL WAS REPORTED.
1005 AM HAIL HUNTSVILLE 34.73N 86.59W
04/27/2011 E1.00 INCH MADISON AL AMATEUR RADIO
QUARTER SIZE HAIL WAS REPORTED ON PULASKI PIKE.
&&
JLLLocal storm report, Apr 27, 10:50 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1050 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HAIL MYNOT 34.65N 88.05W
04/27/2011 E0.88 INCH COLBERT AL EMERGENCY MNGR
NICKEL SIZE HAIL WAS REPORTED.
1045 AM TSTM WND DMG 2 S SHEFFIELD 34.74N 87.70W
04/27/2011 COLBERT AL EMERGENCY MNGR
WINDS WERE BLOWING FLAG POLES NEAR THE GROUND AND
BRANCHESE DOWN. WINDS WERE ESTIMATED OVER 60 MPH.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:28 AM CDT | Special Weather Statement | HUN | Colbert, Franklin | 32 min |
| Apr 27, 3:49 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 26 min |
| Apr 27, 3:53 AM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 37 min |
| Apr 27, 4:02 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 28 min |
| Apr 27, 4:09 AM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 36 min |
| Apr 27, 4:19 AM CDT | Tornado Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 26 min |
| Apr 27, 4:33 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 27 min |
| Apr 27, 4:36 AM CDT | Tornado Warning | HUN | Lauderdale | 9 min |
| Apr 27, 4:40 AM CDT | Tornado Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 35 min |
| Apr 27, 4:47 AM CDT | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 28 min |
| Apr 27, 4:59 AM CDT | Tornado Warning | HUN | Lauderdale, Limestone | 31 min |
| Apr 27, 5:02 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 43 min |
| Apr 27, 5:14 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Madison, Marshall, Morgan | 46 min |
| Apr 27, 5:24 AM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 36 min |
| Apr 27, 5:27 AM CDT | Tornado Warning | HUN | Cullman | 48 min |
| Apr 27, 5:31 AM CDT | Tornado Warning | HUN | Lawrence, Morgan | 29 min |
| Apr 27, 5:40 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 35 min |
| Apr 27, 5:58 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 47 min |
| Apr 27, 6:02 AM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 28 min |
| Apr 27, 6:09 AM CDT | Tornado Warning | HUN | Cullman, Marshall, Morgan | 36 min |
| Apr 27, 6:19 AM CDT | Tornado Warning | HUN | Marshall | 41 min |
| Apr 27, 6:20 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 40 min |
| Apr 27, 6:37 AM CDT | Tornado Warning | HUN | Jackson, Madison, Marshall | 23 min |
| Apr 27, 6:44 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 46 min |
| Apr 27, 6:45 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 45 min |
| Apr 27, 6:52 AM CDT | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 38 min |
| Apr 27, 7:08 AM CDT | Tornado Warning | HUN | DeKalb | 37 min |
| Apr 27, 7:24 AM CDT | Tornado Warning | HUN | DeKalb, Jackson | 21 min |
| Apr 27, 7:25 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 20 min |
| Apr 27, 7:41 AM CDT | Tornado Warning | HUN | Jackson | 10 min |
| Apr 27, 8:22 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 38 min |
| Apr 27, 8:41 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 34 min |
| Apr 27, 8:48 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 42 min |
| Apr 27, 9:05 AM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 25 min |
| Apr 27, 9:14 AM CDT | Special Weather Statement | HUN | Limestone | 31 min |
| Apr 27, 9:20 AM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 25 min |
| Apr 27, 9:39 AM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 27 min |
| Apr 27, 9:40 AM CDT | Special Weather Statement | HUN | Colbert, Franklin, Lauderdale | 50 min |
| Apr 27, 9:57 AM CDT | River Flood Warning | HUN | Madison | 46 hr |
| Apr 27, 10:00 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 45 min |
| Apr 27, 10:03 AM CDT | River Flood Warning | HUN | Madison | 38 hr |
| Apr 27, 10:05 AM CDT | River Flood Warning | HUN | Jackson, Madison, Marshall | 3 days |
| Apr 27, 10:08 AM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 9 hr |
| Apr 27, 10:08 AM CDT | River Flood Warning | HUN | Lawrence | 3 days |
| Apr 27, 10:12 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 33 min |
| Apr 27, 10:37 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 38 min |
| Apr 27, 10:43 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 47 min |
| Apr 27, 10:58 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan | 47 min |
| Apr 27, 11:18 AM CDT | Tornado Warning | HUN | Limestone, Madison | 27 min |
| Apr 27, 11:26 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Marshall, Morgan | 49 min |
| Apr 27, 11:27 AM CDT | Tornado Warning | HUN | Limestone, Madison | 33 min |
| Apr 27, 11:30 AM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 30 min |
| Apr 27, 11:41 AM CDT | Tornado Warning | HUN | Jackson, Limestone, Madison | 34 min |
| Apr 27, 12:00 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 45 min |
| Apr 27, 12:04 PM CDT | Tornado Warning | HUN | Jackson, Madison | 26 min |
| Apr 27, 12:07 PM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 8 hr |
| Apr 27, 12:17 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Marshall, Morgan | 43 min |
| Apr 27, 12:25 PM CDT | Tornado Warning | HUN | Jackson | 20 min |
| Apr 27, 12:27 PM CDT | Flash Flood Warning | HUN | Limestone, Madison, Morgan | 8 hr |
| Apr 27, 12:31 PM CDT | Tornado Warning | HUN | Madison, Marshall, Morgan | 29 min |
| Apr 27, 12:40 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Madison, Marshall | 65 min |
| Apr 27, 1:11 PM CDT | Tornado Warning | HUN | DeKalb, Jackson | 34 min |
| Apr 27, 1:29 PM CDT | Flash Flood Warning | HUN | DeKalb, Jackson, Madison, Marshall | 3 hr |
| Apr 27, 1:41 PM CDT | Tornado Warning | HUN | Lawrence, Morgan | 34 min |
| Apr 27, 2:09 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 17 min |
| Apr 27, 2:24 PM CDT | Tornado Warning | HUN | Cullman | 36 min |
| Apr 27, 2:31 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 44 min |
| Apr 27, 2:43 PM CDT | Tornado Warning | HUN | Cullman, Morgan | 32 min |
| Apr 27, 2:51 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lauderdale | 24 min |
| Apr 27, 3:03 PM CDT | Tornado Warning | HUN | Cullman, Madison, Marshall, Morgan | 42 min |
| Apr 27, 3:08 PM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 37 min |
| Apr 27, 3:17 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 43 min |
| Apr 27, 3:25 PM CDT | Tornado Warning | HUN | Jackson, Madison, Marshall | 50 min |
| Apr 27, 3:51 PM CDT | Tornado Warning | HUN | Jackson | 24 min |
| Apr 27, 3:51 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 24 min |
| Apr 27, 3:56 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 34 min |
| Apr 27, 3:59 PM CDT | Tornado Warning | HUN | Cullman, Marshall, Morgan | 31 min |
| Apr 27, 4:07 PM CDT | Tornado Warning | HUN | Madison, Morgan | 38 min |
| Apr 27, 4:09 PM CDT | Tornado Warning | HUN | Franklin | 36 min |
| Apr 27, 4:11 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Madison, Morgan | 34 min |
Nearby
Tornado Warnings in Alabama, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.